MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-020
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Perforation (2001); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 09/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported on (b)(6) 2025 a 20mm amplatzer amulet left atrial appendage occluder was selected for implant using a 12f amulet delivery sheath to treat a left atrial appendage (laa).The patient had a pre-existing atrial fibrillation.It was noted that there was limited visualization with transesophageal echocardiogram (tee).Transseptal puncture was posterior and medial.The patient's activated clotting time (act) level was 220-250 seconds.The patient's left atrial pressure was 10mmhg.During the procedure the occluder was partially re-capture twice.There was difficulty assessing deployment of the occluder's lobe.The occluder was manipulated in a ball configuration in an attempt to properly orient it within the landing zone, however the lobe could not be visualized.The patient then presented with a circumferential pericardial effusion was noted on echocardiogram.The effusion developed into a cardiac tamponade.The procedure was suspended, and the occluder was not implanted.An injury was noted at the left atrioventricular junction.The left atrioventricular junction was surgically repaired.The patient was transferred to the intensive care unit (icu) for monitoring.The patient status was stable.The user believed the transseptal puncture caused the pericardial effusion, and the occluder may have contributed to it.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event of patient-device incompatibility (implant-related tissue damage), pericardial effusion, cardiac tamponade, and perforation was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported implant-related tissue damage-pericardial effusion results in cardiac tamponade could not be determined.The reported perforation could not be determined.The reported hospitalization and surgical intervention were the result of case-specific circumstances.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23359898
Report Number2135147-2025-06043
Device Sequence Number15671451
Product Code NGV
UDI-Device Identifier00811806013473
UDI-Public(01)00811806013473(17)280731(10)9177861
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-020
Device Catalogue Number9-ACP2-007-020
Device Lot Number9177861
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2025
Supplement Date Received by Manufacturer12/15/2025
Initial Report FDA Received Date10/22/2025
Supplement Report FDA Received Date12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexFemale
Patient Weight70 KG